Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Coughing up blood after taking viagra. What could be the reason?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13622 Questions

default
Posted on Mon, 10 Dec 2012 in Lung and Chest disorders
Question: I took 40 mg of Viagra and am coughing up blood. I take benicar, metoropolo. Just started XXXXXXX blood thinner med
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
The coughing up of blood is a serious problem and needs an immediate medical attention till the bleeding stops completely.
In your case, taking the blood thinner seems to be the most likely cause. Uncontrolled hypertension also aggravates such bleeding. You need to stop taking the blood thinner till then and consult your treating physician immediately.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 2 days later
Thnaks for your reply.
FYI, the bleeding was not severe, and stopped within 8 hours.
It seems, I took a double dose of Viagra. I thought I had cut a 50 mg tablet in half, for a 25 mg dose. As it turned out, I cut a 100 mg pill in half and took 50 mg! ...Not to smart ...! I must say the sex lasted much longer than expected. I was totally fine Saturday morning and better now. Also FYI, the side effect of headache was super magnified as a result of the O.D. as well.
Regards, XXXXXXX
doctor
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for updating me.
It is good that the bleeding stopped spontaneously. Just be careful in future.
Warm Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Olmesartan

doctor1 MD

I was given a prescription for Benicar but the information sheet said not to take if you are diabetic and have kidney problems. I do not have high blood pressure and am afraid to take this medicine. was told this would protect my liver. what should I do?

doctor1 MD

For hypertension, I now take amlodipine, fosinopril and benicar. I am thinking to switch from the benicar to a lower cost angiontensin II receptor blocker -- losartan, for example -- whose patent, I understand, has expired, thus making for lower retail (and especially wholesale cost -- to which I have (lawful) access). Is there any good reason to prefer benicar over losartan? Thank You

doctor1 MD

i am 56 and in great health. i have occassionaly low grad headaches that are not getting worse. i also have a pattern of erectile dysfunction that seems to have started in the last 2 years with these headaches. i get dizzy when standing especially working in the heat. i also have low blood pressure like 108/65 at the dr office. i do take a light dose of Benicar. i am suspecting that all of my symptoms are from too low blood pressure. your thoughts?

doctor1 MD

I was diagnosed with high blood presure. It was at times 165/110. I started on samples of Benicar and it didn't do much. I went back to the doctor in a week and he gave me samples of Tribenzor 40mg/5mg/25mg. After four days my pressure is between 120 and 135 over 84 to 96 the past few days. Why is my pulse still in the mid to high 90's?

doctor1 MD

How do I reduce my blood pressure.

doctor1 MD

I have just taken my first Hydralazine. im concerned about taking them every 6 hours round the clock, even though my blood pressure is high. Dr. also said I could have heart palpatations, that scares me. once )ive started.can I ever stop?

doctor1 MD

Please advise, in your opinion, the best blood pressure medication to take that will cause least side effects